MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 10 A.BURRH.RES.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 10 A.BURRH.RES.; HYDROCEPHALUS MANAGEMENT
Model Number FX425T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a progav shuntsystem (part # fv446t) was implanted during a procedure performed on an unknown date.According to the complainant, the shunt system was believed to be clogged.The patient underwent a revision procedure and got a progav 2.0 shuntsystem.The complaint device will be return to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 2 years, 7 months.
 
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: tissue residues on the product, deposits/ particles in the reservoir, and leak in the kink protection of the catheter.Permeability test: the test showed that all products are permeable.Computer control test: the computer controlled test showed the opening pressure of the progav 2.0, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 2.60 cmh2o.This is not within the specified tolerance of 8 cmh2o ± 3 cmh2o.An applied pressure of 10 cmh2o, with the device in the horizontal position is expected to have a resultant pressure of 8 cmh2o ± 3 cmh2o.According to our results, we can detect a presence of an accelerated outflow.Additionally, the paedishuntassistant was tested according to standard procedure in the vertical position of the valve.At a fixed opening pressure of 10 cmh2o in the vertical position, a pressure of 10 cmh2o +4/-2 cmh2o is expected.The results indicated that at a reference flow of 20 ml/h in the vertical position, the paedishuntassistant had a pressure of 9.27 cmh2o.This is within the specified tolerance of 10 cmh2o +4/-2 cmh2o.Adjustability test: it was checked whether the valve is fully adjustable within the full range of specified pressure settings (in increments of 5 cmh2o).The progav 2.0 was found to be adjustable to all pressure settings.The paedishuntassistant is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test: the braking force of the progav 2.0 was within the specified tolerance and the brake function operated as expected.Internal inspection of product: in order to verify whether the investigated shunt system was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valves is/are finally opened with a special tool.After dismantling of the valves, deposits were found in both valves.For more detailed visibility, the proteins/deposits in both valves were colored by using a coloring solution.[coloring solution consisting of coomassi brilliant blue r mixed with 0.6% ethanol and distilled water].Results: based on our investigation results, we have determined that there was an accelerated outflow in the progav 2.0 valve at the time of our investigation.Detected deposits were the cause of the accelerated outflow.The named blockade could be not confirmed.Proteins in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.

Brand Name
PROGAV SYS PED.W/SA 10 A.BURRH.RES.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key14632110
Report Number3004721439-2022-00153
Device Sequence Number11697073
Product Code JXG
UDI-Device Identifier04041906136956
UDI-Public4041906136956
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K141687
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2025
Device Model NumberFX425T
Device Catalogue NumberFX425T
Device Lot Number20050714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer06/15/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 MO
Patient SexUnknown